Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 16, 2001, 2:28 PM CST for Marion County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2001, 2:28 PM CST (20:28 UTC)
- Expired
- Feb 16, 2001, 3:00 PM CST
- In force
- 32 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Marion County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 2:45 PM CST | Thunderstorm Wind | West Portion, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 162029
SVRMRX
TNC115-162100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 PM CST FRI FEB 16 2001
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN EAST TENNESSEE
* UNTIL 300 PM CST
* AT 224 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 7 MILES SOUTHWEST OF MONTEAGLE TO
15 MILES WEST OF ORME...OR FROM 11 MILES EAST OF WINCHESTER TO 14
MILES SOUTH OF WINCHESTER...MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ORME AROUND 240 PM CST
SOUTH PITTSBURG AROUND 245 PM CST
JASPER AROUND 250 PM CST
HALETOWN (GUILD) AROUND 255 PM CST
DAMAGING WINDS AND GOLFBALL SIZE HAIL HAS BEEN REPORTED WITH THESE
STORMS OVER NORTHERN ALABAMA.
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
DAMAGING HAIL UP TO 1 3/4 INCH IN DIAMETER...OR THE SIZE OF
GOLFBALLS.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND
OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF
THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY.
$$
LAT...LON 3523 8592 3490 8620 3503 8541 3520 8536
0 3527 8536
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 2:00 PM CST, 28 minutes earlier.
Area forecast discussion, Feb 16, 2:00 PM CST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EST FRI FEB 16 2001 A WET EVENING AND NIGHT IN STORE...THEN COLDER. SEVERE STORMS POSSIBLE THIS EVENING IN THE SOUTH. MODELS IN DECENT AGREEMENT THIS RUN. GOOD FORCING THIS EVENING AND EARLY TONIGHT AS STRONG DIVERGENCE ALOFT ASSOCIATED WITH THE JET COMBINES WITH GOOD LOW LEVEL CONVERGENCE ALONG THE FRONT. PRECIPITABLE WATER VALUES ARE IN THE 1 TO 1.5 INCH RANGE...SO PLENTY OF MOISTURE AVAILABLE. GROUND IS ALREADY QUITE WET FROM PAST RAINS...SINCE MOST LOCATIONS HAVE RECEIVED BETWEEN 1.5 AND 3 INCHES OF RAIN PAST FEW DAYS. APPEARS ONLY LIMITING FACTOR FOR FLOODING PROBLEMS MAY BE SPEED OF THE SYSTEM. HOWEVER...APPEARS POTENTIAL IS THERE FOR AT LEAST SOME WATER PROBLEMS...SO WILL ISSUE A FFA FOR ALL ZONES FOR TONIGHT. LOOKS LIKE THE PRECIP WILL END BEFORE IT GETS COLD ENOUGH FOR SNOW... ALTHOUGH THIS WILL HAVE TO BE WATCHED CLOSELY TONIGHT. CLOUDS SHOULD GRADUALLY BREAK UP SATURDAY...THEN MOSTLY CLEAR SATURDAY NIGHT AND SUNDAY. WILL GENERALLY USE A BLEND OF GUIDANCE FOR TEMPS. PRELIMINARY NUMBERS FOLLOW: CHA 39 45 23 46 / 100 5 0 5 TYS 36 40 20 43 / 100 5 0 5 TRI 36 38 16 39 / 100 5 0 5 OQT 36 40 20 43 / 100 5 0 5 .MRX... NC...FLASH FLOOD WATCH THROUGH 4 AM TONIGHT FOR ZONES NCZ060>061. TN...FLASH FLOOD WATCH THROUGH 4 AM TONIGHT FOR ZONES TNZ012>018...TNZ035>047...TNZ067>074...TNZ081>087...TNZ098>102. VA...FLASH FLOOD WATCH THROUGH 4 AM TONIGHT FOR ZONES VAZ001>002...VAZ005>006...VAZ008. LDW
In the hours before
Special weather statement, Feb 16, 8:30 AM CST, 5 hours 58 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-162300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 930 AM EST FRI FEB 16 2001 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA... ...HEAVY RAINFALL POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHERN APPALACHIAN REGION... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...MAINLY SOUTH OF A CROSSVILLE TO KNOXVILLE TO SEVIERVILLE LINE. THE MAIN THREATS FROM THESE STORMS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINS WHICH COULD PRODUCE SOME AREAS OF FLASH FLOODING. A COLD FRONT EXTENDED FROM CENTRAL MISSISSIPPI NORTHEAST ACROSS NORTHERN ALABAMA AND SOUTHEAST TENNESSEE THIS MORNING...WITH THE AIRMASS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION REMAINING ABUNDANTLY MOIST. AN UPPER LEVEL DISTURBANCE OVER TEXAS THIS MORNING WILL MOVE NORTHEAST ACROSS THE SOUTHERN APPALACHIAN REGION BY EARLY THIS EVENING. A SURFACE LOW WILL DEVELOP ALONG THE COLD FRONT IN ADVANCE OF THIS UPPER LEVEL DISTURBANCE...AND WILL MOVE SWIFTLY ACROSS NORTHERN GEORGIA BY THIS EVENING. AS A RESULT...THE AIRMASS OVER THE SOUTHERN TENNESSEE VALLEY WILL BECOME INCREASINGLY UNSTABLE BY LATE THIS AFTERNOON AND EARLY EVENING...RESULTING IN FAVORABLE CONDITIONS FOR THUNDERSTORM DEVELOPMENT. SINCE TUESDAY...RAINFALL AMOUNTS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION HAVE RANGED FROM ONE AND A QUARTER INCHES TO AROUND TWO AND A HALF INCHES. ADDITIONAL WIDESPREAD RAINFALL RESULTING IN RAINFALL TOTALS BETWEEN ONE AND ONE AND A HALF INCHES... WITH LOCALLY HIGHER AMOUNTS AROUND TWO AND A HALF INCHES...WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIAN REGION. WITH THE GROUND ALREADY NEARLY SATURATED AND WITH SMALL STREAMS AND CREEKS FLOWING NEAR BANKFULL...LOCALIZED FLASH FLOODING WILL BE A DISTINCT POSSIBILITY LATER THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL RADIO...TELEVISION...OR CABLE TELEVISION STATION FOR THE LATEST UPDATES AND POSSIBLE WARNINGS CONCERNING THIS DEVELOPING SEVERE WEATHER SITUATION. DMG b
Special weather statement, Feb 16, 1:00 PM CST, 1 hour 28 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EST FRI FEB 16 2001 ...TORNADO WATCH IN EFFECT ACROSS SOUTHEAST TENNESSEE UNTIL 8 PM EST (7 PM CST)... ...HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHERN APPALACHIAN REGION... TORNADO WATCH NUMBER 23 IS IN EFFECT FOR SOUTHEAST TENNESSEE THIS AFTERNOON AND EARLY EVENING UNTIL 8 PM EST (7 PM CST). THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINS... WHICH COULD PRODUCE SOME AREAS OF FLASH FLOODING...WILL ALSO BE POSSIBLE. ADDITIONAL WIDESPREAD RAINFALL RESULTING IN RAINFALL TOTALS AROUND AN INCH...WITH LOCALLY HIGHER AMOUNTS UP TO TWO AND A HALF INCHES... WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHERN APPALACHIAN REGION...MAINLY ACROSS SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WITH THE GROUND ALREADY NEARLY SATURATED AND WITH SMALL STREAMS AND CREEKS FLOWING NEAR BANKFULL...LOCALIZED FLASH FLOODING WILL BE A DISTINCT POSSIBILITY THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL RADIO...TELEVISION...OR CABLE TELEVISION STATION FOR THE LATEST UPDATES AND POSSIBLE WARNINGS CONCERNING THIS DEVELOPING SEVERE WEATHER SITUATION. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:57 PM CST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 33 min |
| Feb 16, 3:19 PM CST | Severe Thunderstorm Warning | MRX | Hamilton | 56 min |
| Feb 16, 3:36 PM CST | Severe Thunderstorm Warning | MRX | Loudon | 34 min |
| Feb 16, 4:10 PM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 65 min |
| Feb 16, 4:10 PM CST | Severe Thunderstorm Warning | MRX | McMinn | 65 min |
| Feb 16, 4:43 PM CST | Severe Thunderstorm Warning | MRX | Polk | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.